North Carolina, 2011Damaging Winds in North Carolina, July 23, 2011
July 23, 2011 · NWS RNK · 3 events in 2 counties and zones
A weak upper level storm system trapped under an upper level ridge, moved over the area during the afternoon, and combined with daytime heating, to ignite thunderstorms. Enough instability existed for some of these storms to become severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level storm system trapped under an upper level ridge, moved over the area during the afternoon, and combined with daytime heating, to ignite thunderstorms. Enough instability existed for some of these storms to become severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 23, 11:48 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 23, 11:48 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1248 PM EDT SAT JUL 23 2011
.SYNOPSIS...
THE CENTER OF THE UPPER RIDGE SLOWLY RETROGRADES OVER THE WEEKEND.
A COLD FRONT WILL SINK SOUTH TOWARD US EARLY NEXT WEEK. A BUBBLE OF
CANADIAN HIGH PRESSURE SCOOTS OVER THE MIDDLE ATLANTIC BY THE
MIDDLE OF THE WEEK...FOLLOWED BY ANOTHER WARM UP BY LATE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LITTLE CHANGE TO THE GOING HEAT ADVISORY AS EXPECT DEWPOINTS TO
ACTUALLY LOWER A BIT UNDER THE WEST WIND THIS AFTERNOON WHICH
SHOULD KEEP INDICES A BIT LOWER CLOSER TO THE BLUE RIDGE. HOWEVER
WILL NEED TO MONITOR AREAS ALONG THE VIRGINIA FOOTHILLS TO SEE IF
DEWPOINTS/TEMPS END UP BEING HIGHER WHICH COULD PUSH A COUPLE MORE
COUNTIES HEAT INDEX CLOSER TO 105. OTRW THICKNESS SUPPORTS HIGHS
UPPER 90S TO NEAR 100 EAST AIDED BY WEAK DOWNSLOPE...AND 90-95
BLUE RIDGE. EXPECT A BIT SLOWER START OVER THE FAR WEST DUE TO
CLOUDS/ISOLATED SHRA TO HOLD VALUES IN THE 80S TO AROUND 90.
OTRW MODIFIED MORNING RAOBS SHOW QUITE A BIT OF UNCAPPED
INSTABILITY FOR THE AFTERNOON WITH 2-3K CAPES AND LARGE DCAPES
DESPITE LACK OF MUCH DRY AIR ALOFT. WEAK STEERING AND HIGH PWATS
SHOULD ALSO PROMOTE MORE MICROBURST NATURE POTENTIAL ALONG WITH
HEAVY RAINFALL AS THE RESIDUAL VORT ALONG THE APPS SHIFTS SLOWLY
EAST AND WEAKENS. THUS APPEARS INITIAL BEST COVERAGE WILL TAKE
PLACE OVER THE WEST WHERE HAVE OLD OUTFLOW AND EARLY ISOLATED
-TSRA...THEN PERHAPS MORE ACROSS THE NORTH...CLOSER TO THE DEEPER
MOISTURE AXIS TO THE NORTH PER LATEST LOCAL WRF/HRRR. EXPECT WEAK
WESTERLY FLOW TO LIKELY LIMIT COVERAGE OUT EAST UNTIL LATER IN THE
DAY SO KEEPING LOW TO SLIGHT POPS THERE...AND HIGHER CHANCE TO
LOW LIKELYS IN SPOTS MOUNTAINS WHERE WILL INCLUDE HEAVY RAIN
MENTION.
TONIGHT...THE TRACK OF THE VORT SHOULD BE TAKING MOST OF THE
CONVECTION EAST OF US IN THE EVENING WITH THE CHANCES OVERNIGHT IN
THE WEST FALLING OFF TO SLIGHT CHANCE...AS AN INCOMING MCS LOOKS TO
STAY NORTH OF THE CWA OVER OHIO INTO WRN PA/NRN WV...ALONG THE
BACKDOOR COLD FRONT. WILL EXPERIENCE ANOTHER MUGGY NIGHT WITH LOWS
IN THE UPPER 60S TO LOWER 70S FOR MOST AREAS.
SEE CLIMATE SECTION FOR RECORD HIGHS FOR TODAY. POTENTIAL FOR LYH TO
SEE A RECORD BARRING ANY CLOUD COVER...CONVECTION.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
WE ANTICIPATE THE AXIS OF THE UPPER RIDGE TO SHIFT WESTWARD BY THE
END OF THE WEEKEND...WITH THE PREVAILING UPPER LEVEL FLOW TO BECOME
MORE NORTHWEST. THIS SCENARIO WILL ALLOW FOR SHORTWAVE DISTURBANCES
OVER THE GREAT LAKES REGION TO HAVE A GREATER POTENTIAL TO IMPACT
OUR REGION. ALSO...THE PREVAILING 850MB FLOW OVER OUR REGION WILL
HAVE ITS ORIGINS FROM OVER THE CENTRAL GULF OF MEXICO. DECREASED CAP
STRENGTH...INCREASING UPPER LEVEL DYNAMICS...AND A GREATER LOW LEVEL
MOISTURE ALL POINT TOWARDS A FORECAST WITH GREATER CHANCES OF
DAYTIME...AND NIGHTTIME CONVECTION SUNDAY INTO SUNDAY NIGHT.
ON MONDAY...A COLD FRONT IS EXPECTED TO HEAD SOUTHEAST THROUGH THE
AREA. THIS FEATURE WILL ACT AS THE MAIN FOCUS FOR SHOWERS AND
POTENTIALLY STRONG THUNDERSTORMS TO SWEEP ACROSS THE AREA.
SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR TUESDAY.
ANTICIPATE TEMPERATURES AROUND OR SLIGHTLY ABOVE NORMAL BUT WITH DEW
POINTS AROUND TEN DEGREES LOWER THAN RECENT DAYS.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
THE OMNIPRESENT UPPER RIDGE ACROSS THE SOUTHERN 2/3 OF THE CONUS
BEGINS TO SHIFT BACK TOWARD THE EAST BY MID TO LATE WEEK AND MAY
BE POSITIONED OVER THE MID-ATLANTIC BY FRIDAY. THE RESULT WOULD BE
INCREASED HEAT YET AGAIN AND A POSSIBLE REPLAY OF THE WHAT WE ARE
CURRENTLY GETTING IN TERMS OF TEMPS. BOTH GFS AND ECMWF ARE
SHOWING SOMETHING LIKE THIS WITH 596DM HEIGHTS OVER THE EASTERN
SEABOARD BY FRIDAY. SO BOTTOM LINE IS A CONTINUATION OF THE
PATTERN..SLIGHT COOLING EARLY WEEK FOLLOWED BY INTENSIFICATION OF
THE HEAT THURSDAY AND ESPECIALLY FRIDAY INTO NEXT WEEKEND. COULD
BE LOOKING AT MORE HEAT ADVISORIES/WARNINGS. MAINTAINED AFTERNOON
POPS IN THE SLIGHT TO LOW CHANCE RANGE SINCE THE COMBINATION OF
HEAT AND MOISTURE MAKES STORMS POSSIBLE WITH ALMOST ANY WEAK
TRIGGER..ALTHOUGH WIDESPREAD OR ORGANIZED ACTIVITY UNLIKELY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SCATTERED CONVECTION WILL BE THE MAIN ISSUE INTO THIS EVENING
DESPITE OVERALL VFR UNDER SCT-BKN CU AND PLENTY OF HAZE ALOFT.
HOWEVER APPEARS THE WESTERN LOCATIONS FROM KBCB INTO SE WVA WILL
HAVE THE BEST CHANCES OF SEEING A TSRA AT ONE OF THE AIRPORTS SO
INCLUDING A VCTS MENTION THERE...WITH CB MENTION ELSW OUTSIDE OF
THE EASTERN LOCATIONS. ANY STORMS WILL WEAKEN AND END THIS EVENING
LEAVING BEHIND ANOTHER FOGGY NIGHT...ESPECIALLY FOR THE WESTERN
LOCATIONS THAT SAW EARLIER SHOWERS. NOT OUT OF THE QUESTION THAT
BLF/LWB AND BCB ALL EXPERIENCE SUB MVFR OR IFR CONDITIONS LATE
TONIGHT.
SUNDAY LOOKS LIKE A REPEAT OF TODAY WITH STORMS DEVELOPING ACROSS
THE WESTERN RIDGES BY MIDDAY AND WITH THE FRONT STAYING NORTH OF
US...THE MAIN THREAT WILL STAY IN THE NRN FORECAST AREA BUT COULD
SEE CONVECTION AREA WIDE AND ESPCLY LATE IN THE DAY AS A TSRA
COMPLEX OR TWO DROPS IN FROM THE NORTH. THUS WILL INCLUDE MORE
CLOUDS ACROSS THE SE WVA SITES THRU MIDDAY SUNDAY BUT HOLD OFF ON
ADDING A CB MENTION FOR NOW.
THE RIDGE BREAKS DOWN SUNDAY NIGHT INTO EARLY NEXT WEEK WITH A
FRONT MOVING IN. THIS FRONT SHOULD BRING A BETTER THREAT OF TSRA
TO MOST OF THE AREA MONDAY. AS COOLER AIR ARRIVES INTO TUESDAY
MORNING THERE SHOULD BE SOME IFR FOG WITH A WET GROUND THEN A DRY
TUESDAY PM FOLLOWS. OTRW LOOKING FOR IMPROVING CONDITIONS WITH VFR
FOR TUESDAY AFTERNOON THRU THURSDAY.
&&
.CLIMATE...
ROANOKE AND BLACKSBURG BROKE/TIED THEIR WARMEST LOW TEMPERATURE ON
JULY 22ND. SEE WBCRERRNK.
RECORD HIGHS SAT/23RD
ROANOKE 99/1952
LYNCHBURG 98/2010
DANVILLE 103/1952
BLACKSBURG 93/1991
BLUEFIELD 90/1999
RECORD WARMEST LOW TEMPERATURES
SAT/23RD
ROANOKE 75/2010
LYNCHBURG 78/1930
DANVILLE 75/2010
BLACKSBURG 71/1999
BLUEFIELD 71/1999
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ035-043>047-
058-059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ004>006.
WV...NONE.
&&
SYNOPSIS...KM/WP
NEAR TERM...JH/WP
SHORT TERM...DS
LONG TERM...PC
AVIATION...JH/JJ/WP
CLIMATE...Hazardous weather outlook, Jul 23, 2:45 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 AM EDT SAT JUL 23 2011
NCZ003-019-020-VAZ019-022>024-032>034-240745-
SURRY-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-
345 AM EDT SAT JUL 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDICES THIS AFTERNOON WILL RANGE FROM 100 TO 104 DEGREES.
ALSO SOME THUNDERSTORMS THAT FORM TODAY COULD BRING DAMAGING WINDS
AND TORRENTIAL RAINS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-240745-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
345 AM EDT SAT JUL 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SOME THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND ISOLATED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-VAZ035-043>047-058-059-240745-
STOKES-ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
345 AM EDT SAT JUL 23 2011
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 11:19 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1219 PM EDT SAT JUL 23 2011
WVZ045-231700-
GREENBRIER WV-
1219 PM EDT SAT JUL 23 2011
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 1216 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RUPERT...
MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR RUPERT AROUND 1235 PM...MEADOW BLUFF AROUND
1250 PM...ANJEAN AROUND 1255 PM AND ASBURY AROUND 100 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3770 8055 3770 8056 3787 8080 3788 8076
3793 8080 3797 8080 3798 8078 3799 8079
3806 8051
AMSLocal storm report, Jul 23, 11:53 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND DMG 2 SSE DUBLIN 37.09N 80.69W
07/23/2011 PULASKI VA 911 CALL CENTER
TREE DOWN
&&
AMSSpecial weather statement, Jul 23, 12:35 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
135 PM EDT SAT JUL 23 2011
NCZ004-VAZ032-231800-
PATRICK VA-STOKES NC-
135 PM EDT SAT JUL 23 2011
...A STRONG THUNDERSTORM WILL AFFECT PATRICK AND STOKES COUNTIES...
AT 134 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
STUART...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CRITZ AROUND 155 PM.
LAT...LON 3663 8043 3681 8033 3676 8009 3674 8010
3674 8008 3672 8010 3670 8008 3646 8017
AMSSpecial weather statement, Jul 23, 12:39 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
139 PM EDT SAT JUL 23 2011
VAZ032-043-231815-
HENRY VA-PATRICK VA-
139 PM EDT SAT JUL 23 2011
...A STRONG THUNDERSTORM WILL AFFECT HENRY AND PATRICK COUNTIES...
AT 138 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SPENCER...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SPENCER AROUND 145 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3661 8018 3670 8007 3659 7991 3654 7999
3654 8012
AMSLocal storm report, Jul 23, 1:08 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG PILOT MOUNTAIN 36.38N 80.47W
07/23/2011 SURRY NC 911 CALL CENTER
LARGE TREE DOWN ON POWER LINES. DOWNED LINES STARTED A
GRASS FIRE AS WELL.
&&
CHENARDSpecial weather statement, Jul 23, 1:17 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT SAT JUL 23 2011
NCZ005-VAZ043-231845-
HENRY VA-ROCKINGHAM NC-
217 PM EDT SAT JUL 23 2011
...A STRONG THUNDERSTORM WILL AFFECT HENRY AND ROCKINGHAM COUNTIES...
AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER STONEVILLE...
MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR STONEVILLE AROUND 225 PM AND INTELLIGENCE
AROUND 245 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3639 8003 3655 8003 3658 7997 3653 7968
3632 7991
AMSThunderstorm Wind, Rockingham
- When
- July 23, 1:33 PM EST to 1:38 PM EST
- Where
- Rockingham County, 1.19 mi SE of New Leaksville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.470, -79.763
Thunderstorm winds blew down a tree on Valley Drive, and another on Highway 87 between Eden and Wentworth.
Thunderstorm Wind, Caswell
- When
- July 23, 2:05 PM EST
- Where
- Caswell County, 0.69 mi S of Bethel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.440, -79.450
Thunderstorm winds blew down a tree on Henderson Road.
Thunderstorm Wind, Caswell
- When
- July 23, 2:10 PM EST
- Where
- Caswell County, 2.73 mi NNE of Pelham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.538, -79.457
Thunderstorm winds blew down a tree on Old Highway 29.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Michigan, July 23, 20112 deaths · 1 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, July 23 to 25, 2011$433,000 · 50 kt wind · 27 events
- Flash Flooding and Hail in North Dakota, July 23, 2011$522,000 · 78 kt wind · 19 events
- Damaging Winds and Lightning Strikes in Illinois, July 23 to 24, 2011$541,000 · 60 kt wind · 6 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 23, 20111 injured · $300,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Minnesota, July 23, 20112 injured · $60,000 · 1.25 in hail · 14 events
- Hail and Damaging Winds in Ohio, July 23, 2011$111,000 · 50 kt wind · 12 events
- Damaging Winds and Lightning Strike in Arkansas, July 23 to 25, 2011$106,000 · 52 kt wind · 9 events
- Damaging Winds in Iowa, July 23, 2011$99,000 · 61 kt wind · 7 events
- Flash Flood and Damaging Winds in Iowa, July 23, 2011$100,000 · 75 kt wind · 3 events
- Flash Flood and Damaging Winds in Arizona, July 23, 2011$80,000 · 52 kt wind · 3 events
- Flash Flood in West Virginia, July 23, 2011$40,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336684, 336685, 336686.